English  |  正體中文  |  简体中文  |  Items with full text/Total items : 51491/86611 (59%)
Visitors : 8247271      Online Users : 80
RC Version 7.0 © Powered By DSPACE, MIT. Enhanced by NTU Library & TKU Library IR team.
Scope Tips:
  • please add "double quotation mark" for query phrases to get precise results
  • please goto advance search for comprehansive author search
  • Adv. Search
    HomeLoginUploadHelpAboutAdminister Goto mobile version
    Please use this identifier to cite or link to this item: http://tkuir.lib.tku.edu.tw:8080/dspace/handle/987654321/27862


    Title: On the Long-Term Fitness of Cells in Periodically Switching Environments
    Authors: Pang, Ning-ning;曾文哲;Tzeng, Wen-jer
    Contributors: 淡江大學物理學系
    Keywords: Fitness;Biological switch;Population biology;Evolution;Bifurcation
    Date: 2008-01
    Issue Date: 2010-08-10 09:47:27 (UTC+8)
    Publisher: New York: Springer New York LLC
    Abstract: Because all the cell populations are capable of making switches between different genetic expression states in response to the environmental change, Thattai and van Oudenaarden (Genetics 167, 523–530, 2004) have raised a very interesting question: In a constantly fluctuating environment, which type of cell population (heterogeneous or homogeneous) is fitter in the long term? This problem is very important to development and evolution biology. We thus take an extensive analysis about how the cell population evolves in a periodically switching environment either with symmetrical time-span or asymmetrical time-span. A complete picture of the phase diagrams for both cases is obtained. Furthermore, we find that the systems with time-dependent cellular transitions all collapse to the same set of dynamical equations with the modified parameters. Furthermore, we also explain in detail how the fitness problem bears much resemblance to the phenomenon, stochastic resonance, in physical sciences. Our results could be helpful for the biologists to design artificial evolution experiments and unveil the mystery of development and evolution.
    Relation: Bulletin of Mathematical Biology 70(1), pp.210-235
    DOI: 10.1007/s11538-007-9250-9
    Appears in Collections:[物理學系暨研究所] 期刊論文

    Files in This Item:

    File SizeFormat
    0092-8240_70(1)p210-235.pdf504KbAdobe PDF225View/Open

    All items in 機構典藏 are protected by copyright, with all rights reserved.


    DSpace Software Copyright © 2002-2004  MIT &  Hewlett-Packard  /   Enhanced by   NTU Library & TKU Library IR teams. Copyright ©   - Feedback